Latest Blog Article: Summer 2014 IC Optimist Now Available
Results 1 to 11 of 11
  1. #1
    ICN Member
    Join Date
    Dec 2012
    Posts
    64

    Osphena for Vaginal Pain

    Has anyone taken Osphena and had any success? I was taking bio-identicals but I had so much vaginal pain that I just couldn't take it anymore. I seem to be having allergic reactions to the hormones. We tried different dosages and different bases but I continued to swell vaginally. So the doctor is trying me on a new drug called Osphena which is supposed to help with vaginal dryness. Praying it works.

  2. #2
    ICN Member
    Join Date
    Oct 2013
    Posts
    4
    Did you try it? My problem sounds exactly like yours and I started on Osphena last week, after compounding vaginal bio-identicals with every imaginable base. I am already seeing improvement.

  3. #3
    ICN Member
    Join Date
    Dec 2012
    Posts
    64
    I did try the Osphena. But I didn't have much luck. I had side effects from it....burning and itching vaginally and constant cry spells. I'm told that it is so new that doctors don't know much about it. I'm so sensitive to medications. Now I'm going cold turkey off of hormones but I may try estrogen and testosterone compound soon. My doctor as talked about it as a possible help. Let me know how you do. Hope it helps!

  4. #4
    ICN Member
    Join Date
    Oct 2013
    Posts
    4
    I am so sorry this did not work for you. I have struggled with the most severe form of atrophic vaginitis. I did systemic hormones for an entire year to help build up the tissues. I used estradiol and progesterone sublingually. I did not use testosterone as that made me cry! So be sure to get the things separate so you can regulate each. It costs more that way, but it is worth it. After a year, I still had sore/"ring of fire" at opening of vagina, so I added Estrace and so the new problems began--extreme itching. I stopped all the systemic hormones. I felt crappy on them and in the end got extreme palpitations. I thought I could just use the vaginal estrogen, the least invasive thing to do. But, as you described, every compound only produced extreme itching. So far after 6 days on the Osphena, I am doing better and am very hopeful that this is the answer for me. The other day, I did feel very anxious, so took a low dose tranquilizer. I called the Osphena number, and of course, this is not noted to be a side effect. Too few people, I would say, to really know. I am a guinea pig, but at this point was willing to try anything. I am a DES daughter so a second generation guinea pig! Really no choice for me as I could not even walk or sit down without pain.

  5. #5
    ICN Member
    Join Date
    Dec 2012
    Posts
    64
    So understand. I have so much trouble getting comfortable sitting, walking or even sleeping. I'm taking Atarax at night and that helps me sleep but I really want something to help with the pain during the day. So you have or haven't tried testosterone with the estrogen? Curious if it helped if you did. If it made your symptoms worse then I might want to be careful. The last thing I need is my symptoms to get worse! Thanks for your help.

  6. #6
    ICN Member
    Join Date
    Oct 2013
    Posts
    4
    I did use systemic hormones delivered by sublingual route. I used estradiol and progesterone and it took a full year for improvement to be seen. I did not use the testosterone, as it made me cry. Testosterone does not really help atrophic vaginitis. It is the estrogen that is needed and progesterone is necessary to prevent endometrial cancer of the uterus (if you still have one). However, it did not completely clear up the burning problem at the mouth of the vagina. Thus, my attempts to use the vaginal estrogen along with the systemic hormones. This created the new problem of extreme itching. I had to stop everything and now on Osphena. That is working for me. To help with my sitting discomfort, I got a donut cushion and bring that with me wherever I go. The hole in the middle helps relieve the pressure on that area. I am looking forward to the day I no longer need that!
    Interesting, but Atarax gives me extreme anxiety. So glad it helps you.

  7. #7
    Forum Manager ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    36,173
    Quote Originally Posted by ruthfreephd View Post
    I did use systemic hormones delivered by sublingual route. I used estradiol and progesterone and it took a full year for improvement to be seen. I did not use the testosterone, as it made me cry. Testosterone does not really help atrophic vaginitis. It is the estrogen that is needed and progesterone is necessary to prevent endometrial cancer of the uterus (if you still have one). However, it did not completely clear up the burning problem at the mouth of the vagina. Thus, my attempts to use the vaginal estrogen along with the systemic hormones. This created the new problem of extreme itching. I had to stop everything and now on Osphena. That is working for me. To help with my sitting discomfort, I got a donut cushion and bring that with me wherever I go. The hole in the middle helps relieve the pressure on that area. I am looking forward to the day I no longer need that!
    Interesting, but Atarax gives me extreme anxiety. So glad it helps you.
    There's also a cushion available in the ICN Shop that keeps the pressure away from the perineum. It just looks like a square cushion.

    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/patient-r...on/#icfoodlist

    You'll find my story at: http://www.ic-network.com/conditions...tories/page/6/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Anyone who says something is foolproof hasn't met a determined fool
    .....My Meggie.....

  8. #8
    ICN Member
    Join Date
    Oct 2013
    Posts
    4
    Amandawag: When did you get the itching with Osphena? I see that yeast can be a side effect and now on Day 7, I think I have that. I have itching.

  9. #9
    ICN Member
    Join Date
    Jan 2014
    Location
    Georgia
    Posts
    3

    Re: Osphena for Vaginal Pain

    I too am on Osphena. My doctor said it takes a full 6 weeks for the full effects. So far I can tell some difference, but it does not help the hurting at the entrance to the vaginal area and it still burns with the friction. I am not sure what to try to help this. I also use a 2% lidocane which helps a little. How are you doing now after some time on Osphena? Are you also using a cream of some kind. I hate what this disease does to us.
    Last edited by gailh0351; 03-04-2014 at 12:49 PM.

  10. #10
    ICN Member
    Join Date
    Dec 2012
    Posts
    64

    Re: Osphena for Vaginal Pain

    Quote Originally Posted by gailh0351 View Post
    I too am on Osphena. My doctor said it takes a full 6 weeks for the full effects. So far I can tell some difference, but it does not help the hurting at the entrance to the vaginal area and it still burns with the friction. I am not sure what to try to help this. I also use a 2% lidocane which helps a little. How are you doing now after some time on Osphena? Are you also using a cream of some kind. I hate what this disease does to us.
    The longer I was on osphena the more I hurt. So I finally stopped it and all creams. I find a low acidic diet, Hydroxyzine once a day, and lidocaine help. I also find that probiotics help. The specialist I see says that birth control pills make it worse. So whatever you do don't try them. I agree this disorder is so incredibly painful. Breaks my heart for all of us. My hope is that eating better and time will eventually heal the area. If you find anything else that helps please let me know. I had steroid injections a few weeks ago but it made my pain increase. I know of one patient who it really helped. So that might be something to look into.

  11. #11
    ICN Member
    Join Date
    Jan 2014
    Location
    Georgia
    Posts
    3

    Re: Osphena for Vaginal Pain

    Thanks for the response. Sorry to hear that the Osphena did not work in the long run. I was on Vagifem before being dx with IC, but the reason I got off of it was because I thought it was causing me to get UTIs but don't think so now. I was also on the E-String before dx with IC and got off because I thought it was causing me UTIs and yeast infections, but now I do not believe the Vagifem and E-String were one bit of the problem. I may try to get back on one of those later if the Osphena does not work.

    Will be sure to let you know if I find anything to help.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •